Arkansas, 2003Tornado in Arkansas, April 24, 2003
April 24, 2003 · NWS SHV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 1:30 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 24, 1:30 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT THU APR 24 2003
SEVERE THUNDERSTORMS HAVE MOVED ACROSS THE AREA THIS
AFTERNOON...GENERALLY SOUTH OF I20. SOME HAIL AS LARGE AS SILVER
DOLLARS...BUT KNOW TORNADIC ACTIVITY YET ALTHOUGH A FEW STORMS HAVE
SHOWN SOME ROTATION.
MID LEVEL DRY AIR HAS MOVED WELL INTO THE AREA AND HAS REALLY
SUPPRESSED ANY THUNDERSTORM ACTIVITY WEST OF I59 IN TEXAS... TO WEST
OF A TEXARKANA...DEQUEEN ARKANSAS LINE. EAST OF THIS LINE
THUNDERSTORMS WILL REMAIN A THREAT...WITH DECENT MOISTURE IN
PLACE...AND AS WE REACH MAXIMUM DAYTIME HEATING. 18Z SOUNDING STILL
SHOWED A CAPE AT 3700...LIFTED INDEX OF -10...BUT HELICITY HAS
DECREASED AS WINDS HAVE BECOME MORE UNIDIRECTIONAL. SO THE MAIN
THREAT THIS AFTERNOON WILL CONTINUE TO BE LARGE HAIL...WITH ISOLATED
TORNADOES AS A POSSIBILITY.
FOR THE REST OF THE FORECAST...LOOK FOR MID LEVEL DRYING TO CONTINUE
ACROSS THE REST OF THE AREA THIS EVENING AND TONIGHT...WITH THE FLOW
ALOFT BECOMING MORE WESTERLY AS THE UPPER LOW MOVES INTO THE
MISSISSIPPI RIVER VALLEY. ANOTHER UPPER RIDGE AXIS WILL MOVE INTO
THE AREA BY SATURDAY...RETURNING THE UPPER LEVEL FLOW BACK TO
NORTHWEST. THIS LEADS TO A DRY FORECAST STARTING TOMORROW RUNNING
BASICALLY THROUGH THE MIDDLE OF THE NEXT WORK WEEK.
LOOK FOR TEMPS FROM NEAR TO SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEK.
FOR TEMPS...I WILL BALANCE BETWEEN MAV AND FWC.
PRELIMS...
SHV 63/80/54/81 2000
MLU 64/79/54/80 4000
TXK 58/77/53/78 1000
TYR 60/80/54/81 0000
LFK 63/82/54/83 2000
ELEVEN
.SHV...NONE.
Hazardous weather outlook, Apr 24, 11:00 AM CST, 8 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU APR 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR
MUCH OF THE AREA. THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY
PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC
ACTIVITY. THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH
SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND
SOUTHERN ARKANSAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 24, 1:53 PM CST, 5 hours 17 minutes before
LAZ006-014-021-242020-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT THU APR 24 2003
ALTHOUGH ALL SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED OVER NORTH
CENTRAL LOUISIANA...INCLUDING THE MONROE AREA...STRONG THUNDERSTORMS
WILL MOVE NORTHEAST OVER OUACHITA AND SOUTHEAST UNION PARISHES
THROUGH 330 PM. THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL.
03
Local storm report, Apr 24, 2:57 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
357 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM 6 S COUSHATTA LA 1.00 INCH HAIL
04/24/03 RED RIVER REPORTED BY SPOTTERS.
0116 PM RUSTON LA 1.00 INCH HAIL
04/24/03 LINCOLN REPORTED BY SPOTTERS.
0138 PM FARMERVILLE LA 1.00 INCH HAIL
04/24/03 UNION REPORTED BY SPOTTERS.
0145 PM FARMERVILLE LA 1.50 INCH HAIL
04/24/03 UNION REPORTED BY PUBLIC.
0137 PM 3 SW FARMERVILLE LA 1.75 INCH HAIL
04/24/03 UNION REPORTED BY PUBLIC.
0122 PM 5 N RUSTON LA 1.75 INCH HAIL
04/24/03 LINCOLN HAIL BROKE WINDSHIELD OF
POLICE VEHICLE. REPORTED BY
LAW ENFORCEMENT.
0300 PM ROCKY BRANCH LA 1.00 INCH HAIL
04/24/03 UNION REPORTED BY SPOTTERS.
0310 PM MONROE LA .88 INCH HAIL
04/24/03 OUACHITA REPORTED BY SPOTTERS.
0205 PM CHATHAM LA .88 INCH HAIL
04/24/03 JACKSON REPORTED BY LAW
ENFORCEMENT
03Local storm report, Apr 24, 3:38 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
438 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM POLLOCK LA .75 INCH HAIL
04/24/03 GRANT REPORTED BY
PUBLIC.Local storm report, Apr 24, 4:05 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
505 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM ALBA TX WIND DAMAGE
04/23/03 WOOD TREES BLOWN DOWN. REPORT
FROM GENERAL PUBLIC.
1220 AM GLENWOOD TX WIND DAMAGE
04/24/03 UPSHUR TREES DOWN. FROM EMERGENCY
MANAGER.Tornado, Union
- When
- April 24, 7:10 PM CST to 7:50 PM CST
- Where
- Union County, 10 mi NW of Junction City
- Rating
- F2
- Path length
- 16.7 mi
- Path width
- 125 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.117, -92.850
A strong tornado developed under a supercell which moved east across the southern portion of the county. Damage was largely confined to heavily wooded areas with only a few structures suffering light to moderate damage. Numerous snapped and fallen large trees were observed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 24 to 25, 20036 injured · $54 million · F3 · 56 events
- Tornado and Hail in Louisiana, April 24, 20033 injured · $408,000 · F2 · 6 events
- Tornadoes and Hail in Arkansas, April 24, 2003$763,000 · F1 · 9 events
- Tornado and Hail in Kansas, April 24, 2003$105,000 · F1 · 5 events
- Tornado in Louisiana, April 24, 2003$50,000 · F1 · 1 event
- Tornado in Mississippi, April 24, 2003$50,000 · F1 · 1 event
- Damaging Wind in Idaho, April 24, 2003$100,000 · 65 kt wind · 1 event
- Flood in Alabama, April 24 to 25, 2003$85,000 · 1 event
- Hail in Texas, April 24, 2003$49,000 · 2.75 in hail · 10 events
- Hail and Lightning Strike in Arkansas, April 24, 2003$51,000 · 1.75 in hail · 4 events
- Tornado in Arkansas, April 24, 20031 injured · F1 · 1 event
- Tornado in Arkansas, April 24, 2003F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348167.